EconPapers    
Economics at your fingertips  
 

Estimating deterministic trends with an integrated or stationary noise component

Pierre Perron and Tomoyoshi Yabu

Journal of Econometrics, 2009, vol. 151, issue 1, 56-69

Abstract: We propose a test for the slope of a trend function when it is a priori unknown whether the series is trend-stationary or contains an autoregressive unit root. The procedure is based on a Feasible Quasi Generalized Least Squares method from an AR(1) specification with parameter [alpha], the sum of the autoregressive coefficients. The estimate of [alpha] is the OLS estimate obtained from an autoregression applied to detrended data and is truncated to take a value 1 whenever the estimate is in a T-[delta] neighborhood of 1. This makes the estimate "super-efficient" when [alpha]=1 and implies that inference on the slope parameter can be performed using the standard Normal distribution whether [alpha]=1 or [alpha]

Keywords: Linear; trend; Unit; root; Median-unbiased; estimates; GLS; procedure; Super; efficient; estimates (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (114)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(09)00071-2
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Estimating Deterministic Trend with an Integrated or Stationary Noise Component (2007)
Working Paper: Estimating Deterministic Trends with an Integrated or Stationary Noise Component (2006)
Working Paper: Estimating Deterministric Trends with an Integrated or Stationary Noise Component (2005)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:151:y:2009:i:1:p:56-69

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:151:y:2009:i:1:p:56-69